MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TFCC MENDER DISPOSABLE SUTURE SYSTEM; PASSER

SMITH & NEPHEW, INC. TFCC MENDER DISPOSABLE SUTURE SYSTEM; PASSER
Model Number 7210752
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during set up of a knee scope, the hubs at the end of the looped part of the tfcc mender, broke off.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A visual inspection revealed two hubs were returned with needles fractured from the hubs.No other pieces were returned.A review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.The complaint was confirmed and the root cause was associated with device design.Corrective actions have been implemented for this failure mode.

Brand Name
TFCC MENDER DISPOSABLE SUTURE SYSTEM
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12330547
Report Number1219602-2021-01728
Device Sequence Number2825506
Product Code HWQ
UDI-Device Identifier03596010563279
UDI-Public03596010563279
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K885311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Model Number7210752
Device Catalogue Number7210752
Device Lot Number2065543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1